# SDR 2017FA0000122

- Difficulty date: July 8, 2013
- Submitted: March 23, 2017
- Operation: General aviation
- Aircraft: N16202
- Make and model: Bell 206B-3
- Aircraft serial: 3699
- Aircraft time: 14,223 hours
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Fitting
- Part number: 206031329103
- Condition: Cracked
- Location: Tailboom
- Part time: 25 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE LEFT UPPER AFT TAILBOOOM ATTACH FITTING WAS FOUND CRACKED DURING A PHASE VISUAL INSPECTION. THE CRACK EXTENDED OVER 75% OF THE OUTBOARD FLANGE THROUGH THE FIRST ROW OF FASTENERS. THE FITTING WAS REPLACED BEFORE THE ENTIRE FITTING FAILED. NAVAIR ENGINEERING ANALYZED THE DAMAGE AND DETERMINED THAT AT THIS CRACK LENGTH, THE REMAINING SECTION OF THE OUTBOARD FLANGE DOES NOT HAVE RESIDUAL STRENGTH TO CARRY THE CRITICAL LIMIT LOAD (YAW RIGHT AND RETURN TO CENTER.
